MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLACK; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLACK; PTCA GUIDE WIRE
Model Number APW14R010S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an asahi sion blue guide wire was used during a percutaneous coronary intervention (pci) for a heavily tortuous and mildly calcified chronic total occlusion (cto) in the left circumflex artery (lcx) and the other cto in the right coronary artery (rca) by way of the retrograde approach.During wiring through a septal branch, the distal segment of the guide wire was unraveled, leaving a fragment in the septal branch.The lcx lesion was successfully crossed and ballooned, while the rca lesion was also successfully crossed and stented.Blood flow was reestablished and the procedure was completed.It was informed that the patient was doing fine after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: manufacturing site: asahi intecc (thailand) co., ltd., (b)(4), registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and referring to know similar events, it was concluded that torsion and tension generated with guide wire manipulation might have been locally applied on the distal segment of the sion black guide wire while its distal segment had been caught due to lesion and anatomical conditions.Consequently, the guide wire was fractured.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that the wire fragment left in situ was a reportable health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.When torquing this guide wire inside the blood vessel, do not torque continuously in the same direction.This may cause the guide wire to become damaged or break apart, causing injury to the blood vessel or leaving fragments inside the vessel.When torquing the guide wire, rotate it clockwise and counterclockwise alternately.Do not exceed two rotations (720 degrees) in the same direction.[malfunction and adverse effects] separation of the guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Correction: b5: device event or problem - as the product name sion black was incorrectly described as sion blue in the initial report, the b5 section states the correct event information in this follow-up report.The reported sion black was returned for investigation.The returned sion black was found with its polymer jacket stretched and torn at approximately 120mm distal to the proximal solder (set at 120mm from the wire tip).The outer coil was coming out of the torn end of the polymer jacket, stretched for approximately 40mm, and fractured at approximately 160mm distal to the proximal solder.The fracture end of the outer coil was found necked.The ball tip at the very distal end of the guide wire could not be found.The polymer jacket was removed for observation.Microscopic observation found that the outer coil was stretched from approximately 5mm distal to the distal mid solder (set at 25mm from the wire tip) for 240mm to the fracture end.One of the core composing straight core wire was found fractured at approximately 4mm distal to the distal end of the inner coil, and its fracture end was found necked.The other core-composing twist wire was found fractured at approximately 8mm distal to the distal end of the inner coil.Observation by microscope and scanning electron microscope (sem) found that each fracture end of the twist wire strands was necked, and a pattern of dimples was found on each fracture surface of the strands, indicating that tension had caused fracture of the twist wire.These findings indicated that the outer coil was detached together with the ball tip at approximately 1mm from the guide wire tip, the twist wire was detached at approximately 3.5mm from the guide wire tip, and the core wire was detached at approximately 7.5mm from the guide wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that tension generated with guide wire manipulation might have been locally applied on the distal segment of the sion black guide wire while the segment had been caught due to lesion and anatomical conditions.Consequently, the core wire and the twist wire were fractured.Due to tension generated with withdrawal attempts, the outer coil together with the polymer jacket were stretched to be torn off, causing the entire distal segment of the guide wire to be detached.Although it was concluded that the reported event was not attributed to the product quality, it was concluded that the wire fragment left in situ was a reportable health hazard.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi sion black guide wire was used during a percutaneous coronary intervention (pci) for a heavily tortuous and mildly calcified chronic total occlusion (cto) in the left circumflex artery (lcx) and the other cto in the right coronary artery (rca) by way of the retrograde approach.During wiring through a septal branch, the distal segment of the guide wire was unraveled, leaving a fragment in the septal branch.The lcx lesion was successfully crossed and ballooned, while the rca lesion was also successfully crossed and stented.Blood flow was reestablished and the procedure was completed.It was informed that the patient was doing fine after the procedure.

Brand Name
ASAHI SION BLACK
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key20616453
Report Number3003775027-2024-00117
Device Sequence Number8905615
Product Code DQX
UDI-Device Identifier04547327089685
UDI-Public(01)04547327089685(17)270430(10)240507A161
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K173277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPW14R010S
Device Lot Number240507A161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age67 YR
Patient SexMale